iMedi.co.uk

Aspirin 75mg Gastro-Resistant Tablets

Document: leaflet ALMUS PHARMACEUTICALS_PL 14017-0022 change

® n®

AUVIIJS* .

Almus Pharmaceuticals

Font Size 9pt

155mmx240mm


Aspirin 75mg Gastro-Resistant Tablets

Please read all of this leaflet carefully before you start taking this medicine because it contains important information for you.

This medicine is available without prescription. Nevertheless you still need to use Aspirin 75mg Gastro-Resistant Tablets carefully to get the best results from it.

•    Keep this leaflet. You may need to read it again

•    Ask your pharmacist if you need more information or advice

•    If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. See section 4.

In this leaflet:

1.    What Aspirin is and what it is used for

2.    What you need to know before you take Aspirin

3.    How to take Aspirin

4.    Possible side effects

5.    How to store Aspirin

6.    Contents of the pack and other information

1. WHAT Aspirin IS AND WHAT IT IS USED FOR

The name of your medicine is Aspirin 75mg Gastro-Resistant Tablets.

Aspirin is a non-steroidal anti-inflammatory drug (NSAID). It has anti-platelet activity which means that it can stop the blood from clotting and blocking blood flow to important areas like the heart or the brain. This product can help prevent further heart attack and strokes in patients who have a history of these conditions and helps prevent unstable angina (a type of chest pain). This product has been specially coated so that aspirin release is delayed. However because the aspirin release is delayed these tablets are not useful for relieving pain.

2. BEFORE YOU TAKE Aspirin

Do not take Aspirin if:

•    You have ever had an allergic reaction (rash, itching, wheezing) to aspirin (or another salicylate) or any of the other ingredients listed above

•    You have any bleeding disorders which prevent your blood clotting properly (e.g. haemophilia)

•    You have a stomach or duodenal ulcer

•    You are under 16 years

Do not take antacids (indigestion remedies) at the same time as this medicine.

Warnings and precautions

Talk to your doctor or pharmacist before taking Aspirin if:

•    You have a history of stomach problems

•    You have a history of blood clotting problems

•    You have asthma, allergic disease, liver or kidney problems or dehydration

•    You have taken mifepristone (to terminate pregnancy) in the last 8-12 days

If you need to have any blood or urine tests, or dental surgery tell your doctor or dentist that you are taking this product.

There is possible association between aspirin and Reye's syndrome when given to children. Reye's syndrome is a very rare disease, which can be fatal. For this reason aspirin should not be given to children aged under 16 years, unless on the advice of a doctor.

Pregnancy:

If you are pregnant or likely to become pregnant, ask your doctor or pharmacist for advice before taking any medicine.

Breast-feeding:

If you are breast-feeding, ask your doctor or pharmacist for advice before taking any medicine. Important information about some of the ingredients of Aspirin:

This medicine contains lactose. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.

Taking other medicines:

The effect of treatment may be influenced if aspirin is taken at the same time as some other medicines for:

•    Thinning of the blood/prevention of clots (e.g. warfarin)

•    Organ rejection after transplantation (e.g. ciclosporin, tacrolimus)

•    High blood pressure (e.g. atenolol, diuretics and ACE-inhibitors)

•    Pain and inflammation (e.g. anti-inflammatory medicines such as ibuprofen, or steroids)

•    Cancer or rheumatoid arthritis (e.g. methotrexate)

•    Oral medicines for diabetes (e.g. glibenclamide)

•    Epilepsy (e.g Phenytoin, sodium valproate)

•    Gout (e.g Probenacid)

•    Corticosteroids (e.g. prednisolone, hydrocortisone)

•    Sulphonamide antibiotics (e.g. trimethoprim).

Font Size 9pt


Before using aspirin you should inform a healthcare professional about the medicines you are taking or have recently taken, even those not prescribed. If you are using aspirin regularly you should seek advice before taking any other medicine (including other medicines you may have bought).

3. HOW TO TAKE Aspirin

This medicine should be swallowed whole with a drink of water, do not crush or chew the tablets.

Adults and children over 16 years: The usual dose for long term use is one to two tablets daily. In some circumstances a higher dose may be appropriate, especially in the short term, and up to 300mg a day may be used on the advice of a doctor.

Do not take more than the recommended dose.

•    Patients should consult their doctor before starting long term aspirin treatment in order to prevent a further heart attack or stroke.

If you take more Aspirin than you should:

It is important to keep to the dose on the label or follow the instructions above. Taking more than this could make you ill. If an overdose is taken, DO NOT DELAY, ask your doctor what to do or contact your nearest accident and emergency department.

If you forget to take Aspirin:

If you miss a dose, wait and take your next dose at the usual time. Do not take a double dose to make up for forgotten individual doses.

4. POSSIBLE SIDE EFFECTS

Like all medicines, this medicine can cause side effects, although not everybody gets them. If you get any of these serious side effects, stop taking the tablets. See a doctor at once:

•    Difficulty in breathing, asthma, and wheezing

•    Hypersensitivity reactions such as swelling of the face, neck, tongue or throat

Rarely, after prolonged use you may get blood disorders (such as hypoprothrombinaemia or thrombocytopenia) or severe stomach pain. If you notice any unusual bruising, bleeding or disturbance in blood clotting, or vomit blood talk to your doctor at once.

These other effects are less serious. If they bother you talk to your doctor or pharmacist.

•    Stomach pain and indigestion

•    Nausea or vomiting

•    Skin rash or itching

•    Ringing in the ears

•    Difficulty in passing urine - this may be a sign of kidney stones

If you notice any side effects not mentioned in this leaflet, please inform your doctor or pharmacist.

5. HOW TO STORE Aspirin

Keep out of the reach and sight of children.

Do not store above 25oC.

Do not use this medicine after the expiry date printed on the label.

Do not throw away any medicines via wastewater or household water. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.

REMEMBER: this medicine is for you. Do not give it to anyone else it may harm them even if their symptoms appear to be the same.

6. CONTENTS OF THE PACK AND OTHER INFORMATION What Aspirin 75mg Gastro-Resistant Tablets contain The active substance is: aspirin 75 mg.

The other ingredients are: lactose, microcrystalline cellulose, maize starch, stearic acid, colloidal anhydrous silica, talc, triethyl citrate and methacrylic acid - ethyl acrylate copolymer (1:1) dispersion 30%.

What Aspirin 75mg Gastro-Resistant Tablets look like and contents of the pack

This medicine can be identified as white, film-coated, round tablets.

It is packed in cartons containing 28, 56, 84 or 100 tablets in foil blister strips.

The manufacturer/holder of the marketing authorization is:

Dexcel®-Pharma Ltd., 7 Sopwith Way, Drayton Fields, Daventry, Northamptonshire NN11 8PB UK This leaflet was last revised in: June 2014

ABC


D


E F


G H